Jump to content
CrazyBoards.org

gabapentin/neurontin and feeling drunk


Recommended Posts

Last week, after going from 300 to 600 mg gabapentin prn, I started getting reeeeally uncoordinated at night (and once when I got up really early in the morning). Like, walls-rushing-up-to-hit-me kind of uncoordinated. I also had blurred vision, slightly slurred speech...it was pretty scary to me, and I called in to my neurologist but she's a flake and didn't call me back that day even though the nurse said she would page her right away. (I'm in the process of switching neuros.)

Anyway, I dropped back to 300 mg that night because I was worried it really was like being drunk and I might stop breathing in my sleep. And I was fine. She called the next day and suggested splitting the dose, and I haven't had any problems with it again except for a slightly loose feeling. (In my body, not my morals.)

Has anyone else here had this same problem? What did you wind up doing for it? And do you know if it really is central nervous system depression at issue?

thanks

resonance

Link to comment
Share on other sites

I think it's largely a CNS thing and seems to be common with ACs/ My pdoc, when I was on topa and lamictal, told me after bumping up my lamictal that I might experience exactly what you were. And my fiancee, who is on gabapentin, occasionally gets like that--but then she's on geodon and depakote too, so gee, go figure...

So yeah, at any rate, if you're on other CNS depressy-type stuff, I'd think that would play a part in it. As a side effect in general, nothing to write home about, but definately a potentially harmful one. Hope you get a better neuro...

Link to comment
Share on other sites

  • 5 weeks later...
Guest Guest_Brishen_*

I took gabapentin for about three weeks, going from 300 - 600 mg, and yes, I definitely had the blurred vision and drunkeness. I recall feeling that my head was floating a m. above my body. This didn't really go away for me, and I ended up grandly euphoric and was taken off. But in any case, these side effects are definitely normal. If they persist, I'd give your neurologist another ring.

Link to comment
Share on other sites

Hi I am not BP but asked my old PDOC to try it for anxiety and sleep issues....she put me on it at bed only...you sleep though the side effects and all..which was good and what I wanted...Then she came up with the idea to try it by day too...but when she bumped me up the increase came at bed only....I like the med and am now back to at bed only...I am a benzo kinda gal....I seem to NEED GABA drugs...My point in all of this..ask the doc to add the increases at bed only...then to move it...you may feel less drunk that way

Good luck

Link to comment
Share on other sites

That drunken feeling with gabapentin/neurontin should pass within a week or 2. It's a common side effect. Mine was a pleasant drunk and I was kinda disappointed it didn't last longer. ;)

Hang in there.

me, too

I still get that way sometimes if I take an extra dose

only it pumps me - not put to sleep

and I take 2400mg a day

so hang in there!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...